Alert archive / New York / Storm Watches in 2017

Storm Watch 1, NWS New York, NY

January 20, 2017

NWS New York, NY issued this storm watch at Jan 20, 2017, 3:08 PM EST. It took effect at Jan 23, 2017, 1:00 AM EST. It was in force for 279 days.

The area

The counties it named.

The facts

Issued
Jan 20, 2017, 3:08 PM EST (20:08 UTC)
In effect from
Jan 23, 2017, 1:00 AM EST
Expired
Oct 28, 2017, 3:24 PM EDT
In force
279 days
Issued by
NWS New York, NY

The text

As transmitted.

698 
WHUS71 KOKX 202008
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EST FRI JAN 20 2017

...STORM CONDITIONS LIKELY SUNDAY NIGHT INTO MONDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-211100-
/O.NEW.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
308 PM EST FRI JAN 20 2017

...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT.

* WINDS AND SEAS...NORTHEAST WINDS 40 TO 45 KT WITH GUSTS UP TO 60
  KT ON OCEAN...35 TO 40 KT WITH GUSTS TO 50 KT ON THE NEARSHORE
  WATERS. SEAS 16 TO 21 FEET ON THE OCEAN...AND 5 TO 10 FT ON
  LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
5 follow-up statements
720 
WHUS71 KOKX 211022
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
522 AM EST SAT JAN 21 2017

...STORM FORCE EAST TO NORTHEAST WINDS LIKELY LATE SUNDAY NIGHT
INTO MONDAY NIGHT...

ANZ350-353-355-212100-
/O.CON.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
522 AM EST SAT JAN 21 2017

...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH GUSTS UP TO 60 KT.
  SEAS 16 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-212100-
/O.CON.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
522 AM EST SAT JAN 21 2017

...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT.
  SEAS 6 TO 9 FEET...AND AS HIGH AS 9 TO 12 FEET EAST OF ORIENT
  POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ338-340-345-212100-
/O.CON.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
522 AM EST SAT JAN 21 2017

...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 55 KT.
  SEAS 4 TO 6 FEET ON LOWER NEW YORK BAY, RARITAN BAY, AND
  GARDINERS BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
177 
WHUS71 KOKX 212043
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EST SAT JAN 21 2017

...STORM FORCE WINDS EXPECTED LATE SUNDAY NIGHT INTO MONDAY
NIGHT...

ANZ350-353-355-221100-
/O.NEW.KOKX.MF.Y.0001.170121T2043Z-170122T1400Z/
/O.UPG.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
/O.NEW.KOKX.SR.W.0001.170123T0600Z-170124T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EST SAT JAN 21 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
...STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST
TUESDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE
FOG ADVISORY IS IN EFFECT UNTIL 9 AM EST SUNDAY. THE STORM WATCH
IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH GUSTS 50 TO 60 KT.
  SEAS 17 TO 22 FEET.

* VISIBILITY...1 NM OR LESS THROUGH EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ330-335-221100-
/O.UPG.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
/O.NEW.KOKX.SR.W.0001.170123T0600Z-170124T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
343 PM EST SAT JAN 21 2017

...STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST
TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 35 TO 45 KT WITH GUSTS UP TO 50 KT.
  SEAS 7 TO 11 FEET...AND AS HIGH AS 9 TO 12 FEET EAST OF ORIENT
  POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ338-340-345-221100-
/O.UPG.KOKX.SR.A.0001.170123T0600Z-170124T0600Z/
/O.NEW.KOKX.SR.W.0001.170123T0600Z-170124T0600Z/
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
343 PM EST SAT JAN 21 2017

...STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST
TUESDAY. THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 4 TO 6 FEET ON LOWER NEW YORK BAY, RARITAN BAY, AND
  GARDINERS BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
155 
WHUS71 KOKX 280743
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT SAT OCT 28 2017

ANZ335-338-355-281545-
/O.NEW.KOKX.GL.A.0021.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 AM EDT SAT OCT 28 2017

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 TO 
  45 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-340-345-350-353-281545-
/O.NEW.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
343 AM EDT SAT OCT 28 2017

...STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH,
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT.

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 TO
  50 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
958 
WHUS71 KOKX 281419
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1019 AM EDT SAT OCT 28 2017

ANZ335-338-355-282100-
/O.CON.KOKX.GL.A.0021.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1019 AM EDT SAT OCT 28 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT.
  SEAS FROM 5 FEET ON THE SOUND TO 12 FEET ACROSS THE ATLANTIC
  OCEAN COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-340-345-350-353-282100-
/O.CON.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1019 AM EDT SAT OCT 28 2017

...STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 50 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
264 
WHUS71 KOKX 281924
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT OCT 28 2017

ANZ335-338-355-291000-
/O.UPG.KOKX.GL.A.0021.171029T2200Z-171030T1000Z/
/O.NEW.KOKX.GL.W.0028.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
324 PM EDT SAT OCT 28 2017

...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO
  AROUND 45 KT. SEAS 12 TO 17 FEET ACROSS THE ATLANTIC OCEAN
  COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-291000-
/O.NEW.KOKX.SC.Y.0096.171028T1924Z-171029T2200Z/
/O.UPG.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/
/O.NEW.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
324 PM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING,
WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 6 PM EDT SUNDAY. THE STORM WATCH IS NO LONGER IN
EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55
  KT. SEAS 15 TO 20 FEET ACROSS THE ATLANTIC OCEAN COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-291000-
/O.UPG.KOKX.SR.A.0001.171029T2200Z-171030T1000Z/
/O.NEW.KOKX.SR.W.0001.171029T2200Z-171030T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
324 PM EDT SAT OCT 28 2017

...STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WARNING,
WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 AM EDT MONDAY. THE STORM
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50
  KT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Jan 20, 1:09 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 20, 1:09 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
109 PM EST Fri Jan 20 2017

.SYNOPSIS...
An upper level disturbance weakens as it moves across tonight.
High pressure briefly returns on Saturday. Deepening low pressure
moving across the southern states on Sunday will reach the
southern Mid Atlantic region by Monday morning, while high
pressure builds southeast into the Canadian Maritimes. The low
will intensify into a significant coastal storm as it moves up the
coast toward the area Monday through Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minimal changes made to the forecast to reflect current
temperature/dew point trends. 17Z radar imagery showing
drizzle/light rain farther northeast than any hi-res or
deterministic model prediction. 12Z RAOB from OKX shows very dry
air above the inversion still in place, so expect any
precipitation that reaches the ground to be very light. Despite
the dry air, have adjusted chances of precipitation upward this
morning to account for any light rain that may fall before the
steadier precipitation later today as moisture slowly increases.

Subsidence inversion around 925 mb continues to lock about a 1 kft
layer of moisture in the form of stratus. Main challenge this
morning is if some of these clouds erode or continue to hang on.
Trends have pointing to the clouds hanging on into the morning as
depicted by thermodynamic profiles on the last several runs of the
RAP and HRRR. Latest forecast calls for mostly cloudy to overcast
skies this morning.

The inversion may begin to erode a bit by afternoon. However,
middle and high level clouds will be increasing ahead of the
approaching southern stream shortwave energy. This will lead to a
mostly cloudy sky condition this afternoon. A few breaks in the
clouds should help temperatures rise into the middle and upper 40s
this afternoon.

Best lift associated with the southern stream shortwave energy
arrives between 3 and 6pm across NYC metro, NE NJ, and Lower Hudson
Valley. Have increased pops to categorical here with a fairly sharp
gradient of lower further east as best lift and moisture lie in a
narrow corridor. High probability of measurable precipitation on
the latest ensembles and deterministic models supports categorical
pops. Temperatures warm enough for plain rain, which will be on
the light side.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Band of light rain progresses east this evening. Lift weakens as the
shortwave weakens and gets trapped under buildings heights aloft.
Pops diminish from west to east through night. A few hundredths to
a tenth of inch total forecast with this system. Low level
moisture lingers through the night and with weak flow some patchy
fog is possible. Temperatures will not be able to fall too much
due to linger clouds with lows forecast above freezing across the
CWA.

High pressure returns on Saturday. Mostly cloudy conditions continue
in the morning, but should see enough breaks in the afternoon for
some sun. With ridging building overhead, the airmass is quite warm.
Highs should reach the lower and middle 50s. The only negating
factor to seeing these temps would be if clouds hang on longer
through the day, which some of the higher res model profiles
indicate as a possibility.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Focus is on a storm forecast to take shape as strong Pacific jet
energy about to come onshore the California coast closes off over
the southern Plains Saturday night, then intensifies on Sunday and
moves up the coast on Monday, as downstream blocking via a full
latitude ridge over the western Atlantic and a closed low east of
Labrador prevent its escape out to sea. One leading low could
approach the Mid Atlantic region on Sunday and bring us some light
rain, then as the closed low becomes negatively tilted over the
Southeast states, the primary low should quickly intensify as it
rides up the coast. As this low moves up the coast, a sharp
pressure gradient between high pressure moving southeast from
Quebec toward the Canadian Maritimes will produce strong winds
along the coast and in the higher interior elevations, and cold
air moving southward with the high looks to make it into the area
from late Sunday night into Monday, with a period of wet snow
across the interior before warmer air moves in aloft. A surface
low track closer to the coast than the ensemble means, and slower
than operational models, is preferred attm.

Potential for strong, possibly damaging easterly winds, continues
to increase. EPS probabilities of sustained 40 mph winds and 60
mph wind gusts continue to remain high for the coastline and now
also for the highest interior elevations, and its probabilities of
45-mph wind gusts are over 50 percent over most of the area. Also,
both GFS and ECMWF MOS continue to predict increasing potential
for sustained winds over 30 mph Mon night into Tue morning,
perhaps as high as 40 mph at the peak of the storm across Long
Island/coastal CT/NYC metro.

A prolonged moderate rainfall of 1-3 inches remains likely as the
storm maintains a tropical moisture connection to the Caribbean
and Eastern Pacific. The rain could become heavy Mon
afternoon/evening especially east of NYC, and maybe even
throughout the region if the low tracks just a little farther
west. With colder air from the Canadian high filtering down into
the region, a period of wet snow is likely across the interior
from late Sunday night into Monday before warmer air moves in
aloft ahead of the low. Amounts should be light, but but as with
several other events this season, could be substantially higher in
the hills of Orange/Putnam/Rockland, and also farther north in
most areas just to the north.

Gradually improving conditions Tue afternoon/night as the low
passes to the northeast.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A wave of low pressure will move across the area tonight with
high pressure returning for Saturday.

MVFR cigs through the remainder of the afternoon with rain
arriving. Rain continues through the evening with IFR conditions
developing. Localized LIFR is possible.

Some forecast guidance is hinting at residual low level moisture,
which could result in areas of fog early Saturday morning.

Winds remain light through the period at less than 10 kt. Wind
directions will be Southeast, then South overnight. Some locations
may become variable overnight. Winds then become Westerly on
Saturday.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Timing of lower CIGs may be off by an hour or
two.

KLGA TAF Comments: Timing of lower CIGs may be off by an hour or
two.

KEWR TAF Comments: Timing of lower CIGs may be off by an hour or
two.

KTEB TAF Comments: Timing of lower CIGs may be off by an hour or
two.

KHPN TAF Comments: Timing of lower CIGs may be off by an hour or
two.

KISP TAF Comments: Timing of lower CIGs may be off by an hour or
two.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday afternoon/night...MVFR or lower possible early Saturday
morning, otherwise VFR.
.Sunday-Sunday Night...MVFR or lower in light rain, then moderate
rain at night. NE winds G20-30KT by late day, and G30-40KT later
at night.
.Monday-Monday Night...IFR conditions. Snow and rain for the
interior including KSWF, and moderate-heavy rain elsewhere.
ENE winds 25-30KT with G40-45KT.
.Tuesday-Tuesday night...Rain tapering off in the
afternoon/evening with improving ceilings. NW winds G25-35KT,
highest in the morning.
.Wednesday...VFR.

&&

.MARINE...
Seas will remain below SCA levels through Saturday night under a
relaxed pressure gradient.

An intensifying storm moving up the coast early next week will
likely bring easterly gales to all waters from Sunday night into
Monday night. Storm force wind gusts may be possible on the ocean
and the eastern Sound/bays. If these winds come to fruition, seas
as high as 15-20 ft could occur on the ocean waters, and as high
as 6-9 ft on the eastern Sound.

&&

.HYDROLOGY...
A coastal storm could bring rainfall of 1-3 inches early next
week. Most likely time frame of heaviest rainfall is Monday
afternoon/night. If the higher end of these rainfall amounts
occur, minor areal flooding would be likely.

&&

.TIDES/COASTAL FLOODING...
A strong coastal storm may cause widespread minor and locally
moderate coastal flooding with any of the high tide cycles from
Mon morning into Tue morning. Stevens Tech NYHOPS ensemble
guidance continues to show potential for a 3-4 ft surge on Monday
close to the times of high tide Mon evening. Since the amount of
surge needed to produce flooding is large, and since astronomical
tides with the evening high tide cycle are about 1/2 foot lower
than those of the morning cycles, exact timing of the strongest
winds will be critical to the eventual outcome. Because of the
timing uncertainty, right now it is wise to talk in terms closer
to that worst case scenario as is often done with tropical
systems.

Approximate surge needed to cause flooding (in ft). Please refer
to our Web page at http:/www.weather.gov/okx/coastal_flooding
for exact details:

                               Mon/Tue Morning
                            Minor        Moderate
Long Island
South Shore Back Bays:     1.5 to 2.5   2.5 to 3

Elsewhere:                 2.5 to 3     3 to 4

                                Mon Evening
                            Minor       Moderate
Long Island
South Shore Back Bays:     2 to 3     3 to 3.5

Elsewhere:                 3 to 3.5   3.5 to 4.5

The other concern will be for significant beach erosion from long
period easterly swells of 10-15 or more ft from Mon into Tue.
Localized washovers could also occur if higher total water
levels are realized.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...Goodman/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...Goodman/NV
AVIATION...BC
MARINE...Goodman/DS/NV
HYDROLOGY...Goodman/DS/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 20, 4:52 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
452 AM EST FRI JAN 20 2017

CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-211100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
452 AM EST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LONG ISLAND...NEW YORK
CITY...COASTAL CONNECTICUT...AND URBAN NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG EASTERLY WINDS ARE LIKELY FROM LATE SUNDAY NIGHT INTO
MONDAY NIGHT AND POSSIBLY TUESDAY MORNING...AS AN INTENSIFYING
STORM MOVES UP THE COAST. LOCALLY MODERATE COASTAL FLOODING MAY
ALSO BE POSSIBLE DURING THE MONDAY MORNING AND TUESDAY MORNING
HIGH TIDE CYCLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-211100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
452 AM EST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHEAST WINDS ARE POSSIBLE FROM LATE SUNDAY NIGHT INTO
MONDAY NIGHT AND POSSIBLY TUESDAY MORNING...AS AN INTENSIFYING
STORM MOVES UP THE COAST. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER WILL BE LOWER THAN ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-211100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
452 AM EST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EASTERLY GALES ARE LIKELY AND STORM FORCE WIND GUSTS ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY NIGHT AND PERHAPS TUESDAY MORNING...AS AN
INTENSIFYING STORM MOVES UP THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-211100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
452 AM EST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EASTERLY GALES ARE LIKELY SUNDAY NIGHT INTO MONDAY NIGHT AND
POSSIBLY TUESDAY MORNING...AS AN INTENSIFYING STORM MOVES UP THE
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:29 PM ESTSmall Craft Advisory for Hazardous SeasOKX9 hr

Nearby

Storm Watches in New York, 2017Every storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.